Alert archive / Alabama / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 4, NWS Birmingham, AL

February 15, 20164 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Feb 15, 2016, 5:50 PM CST for 4 counties in Alabama. It was in force for 55 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 15, 2016, 5:50 PM CST (23:50 UTC)
Expired
Feb 15, 2016, 6:45 PM CST
In force
55 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bullock County, AL, Macon County, AL, Montgomery County, AL, Pike County, AL

The radar

The Maxwell AFB radar (KMXX), 62 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 15, 5:59 PM CSTTSTM WND DMG1 Ene Goshen, ALLARGE TREES DOWN NEAR GOSHEN HIGH SCHOOL. WINDS WERE ESTIMATED AT 70 TO 80 MPH. OTHER THAN SPORADIC TREE DAMAGE THE ONLY OTHER DAMAGE WAS TO A BUILDING AT A PEANUT FARM. THE FORCE OF THE STRONG WINDS PULLED THE FOOTINGS OUT OF THE SANDY SOIL.
Feb 15, 6:04 PM CSTTSTM WND DMG1 Ene Goshen, ALLARGE TREES DOWN NEAR GOSHEN HIGH SCHOOL. TIME ESTIMATED BY RADAR.
Feb 15, 6:14 PM CSTTSTM WND DMGTroy, ALPOWER OUTAGES REPORTED IN TROY. TIME ESTIMATED BY RADAR.
Feb 15, 6:17 PM CSTTSTM WND DMGNw Tarentum, ALFIRE CHIEF ESTIMATES 2 MILE SECTION OF ALABAMA HIGHWAY 125 FROM NEAR MOUNT OLIVE CHURCH TO TARENTUM HAS MULTIPLE TREES DOWN, SEVERAL LARGE TREES SNAPPED, POWER POLES SNAPPED OR TWISTED. POSSIBLE TORNADO. TIME ESTIMATED BY RADAR.
Feb 15, 6:17 PM CSTTSTM WND DMGTarentum, ALDAMAGE TO 2 HOMES...2 BARNS...AND A GREENHOUSE IN THE TARENTUM COMMUNITY. POSSIBLE TORNADO.
Feb 15, 6:20 PM CSTTORNADO 14 Ssw Brundidge, ALA 5 MILE LONG EF-1 TORNADO WITH WINDS OF UP TO 105 MPH TOUCHED DOWN JUST NORTHWEST OF AL HWY 125 APPROX 1.5 MILES WEST-SOUTHWEST OF US HWY 231. HUNDREDS OF TREES WERE SNAPPED OR UPROOTED ALONG THE PATH. ONE MOBILE HOME WAS DESTROYED BY TREE FALL...AND TWO HOME
Feb 15, 6:23 PM CSTTSTM WND DMGNw Tarentum, ALFIRE CHIEF ESTIMATES 2 MILE SECTION OF ALABAMA HIGHWAY 125 FROM NEAR MOUNT OLIVE CHURCH TO TARENTUM HAS MULTIPLE TREES DOWN, SEVERAL LARGE TREES SNAPPED, POWER POLES SNAPPED OR TWISTED. POSSIBLE TORNADO. TIME ESTIMATED BY RADAR - CORRECTED TIME.
Feb 15, 6:24 PM CSTNON-TSTM WND DMGTarentum, ALDAMAGE TO 2 HOMES...2 BARNS...AND A GREENHOUSE IN THE TARENTUM COMMUNITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 15, 12:02 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 485 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1152 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
485 m²/s²
0-3 km storm-relative helicity
523 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

845 
WUUS54 KBMX 152350
SVRBMX
ALC011-087-101-109-160045-
/O.NEW.KBMX.SV.W.0004.160215T2350Z-160216T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
550 PM CST MON FEB 15 2016

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MACON COUNTY IN SOUTHEASTERN ALABAMA...
  PIKE COUNTY IN SOUTHEASTERN ALABAMA...
  BULLOCK COUNTY IN SOUTHEASTERN ALABAMA...
  SOUTHEASTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 645 PM CST

* AT 550 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR PIKE ROAD TO NEAR BRANTLEY...MOVING NORTHEAST
  AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SOUTHEASTERN MONTGOMERY...TROY...TUSKEGEE...UNION SPRINGS...
  BRUNDIDGE...NOTASULGA...MIDWAY...GOSHEN...MEADVILLE...PIKE ROAD...
  SHORTER...BANKS...FRANKLIN...WAUGH...RAMER...TROY UNIVERSITY...
  LIVERPOOL...DUBLIN...ANTIOCH AND SHOPTON.

THIS INCLUDES INTERSTATE 85 BETWEEN MILE MARKERS 16 AND 42.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR SOUTHEASTERN
ALABAMA.

LAT...LON 3166 8615 3179 8615 3179 8620 3189 8617
      3196 8618 3197 8630 3229 8624 3255 8562
      3250 8549 3250 8544 3216 8543 3214 8541
      3214 8543 3202 8543 3199 8559 3186 8568
      3178 8566 3174 8570 3163 8573 3162 8618
TIME...MOT...LOC 2350Z 237DEG 52KT 3231 8608 3160 8630 

HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM
4 follow-up statements
521 
WWUS54 KBMX 152359
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
559 PM CST MON FEB 15 2016

ALC011-087-101-109-160045-
/O.CON.KBMX.SV.W.0004.000000T0000Z-160216T0045Z/
MACON AL-PIKE AL-BULLOCK AL-MONTGOMERY AL-
559 PM CST MON FEB 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR MACON...PIKE...BULLOCK AND SOUTHEASTERN MONTGOMERY COUNTIES...

AT 559 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TUSKEGEE TO NEAR PINE LEVEL TO NEAR BRANTLEY...MOVING
EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
TROY...TUSKEGEE...UNION SPRINGS...BRUNDIDGE...NOTASULGA...MIDWAY...
GOSHEN...MEADVILLE...BANKS...FRANKLIN...TROY UNIVERSITY...
LIVERPOOL...ANTIOCH...SHOPTON...GUERRYTON...LINWOOD...PINE LEVEL...
BEANS CROSSROADS...PICKETT AND LAKE TUSKEGEE.

THIS INCLUDES INTERSTATE 85 BETWEEN MILE MARKERS 32 AND 42.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR SOUTHEASTERN
ALABAMA.

LAT...LON 3194 8618 3213 8613 3246 8584 3255 8562
      3250 8549 3250 8544 3216 8543 3214 8541
      3214 8543 3202 8543 3199 8559 3186 8568
      3178 8566 3174 8570 3163 8573 3162 8618
      3166 8615 3179 8615 3179 8620 3189 8617
TIME...MOT...LOC 2359Z 254DEG 45KT 3244 8572 3211 8603 3161 8621 

HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM
859 
WWUS54 KBMX 160012
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
612 PM CST MON FEB 15 2016

ALC101-160022-
/O.CAN.KBMX.SV.W.0004.000000T0000Z-160216T0045Z/
MONTGOMERY AL-
612 PM CST MON FEB 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR SOUTHEASTERN
ALABAMA.

LAT...LON 3196 8603 3197 8600 3215 8598 3248 8578
      3255 8562 3250 8549 3250 8544 3218 8543
      3214 8541 3214 8543 3202 8543 3199 8559
      3186 8568 3178 8566 3174 8570 3163 8573
      3162 8611
TIME...MOT...LOC 0012Z 254DEG 44KT 3251 8563 3215 8591 3163 8604 

$$

ALC011-087-109-160045-
/O.CON.KBMX.SV.W.0004.000000T0000Z-160216T0045Z/
MACON AL-PIKE AL-BULLOCK AL-
612 PM CST MON FEB 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR MACON...PIKE AND BULLOCK COUNTIES...

AT 612 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR TUSKEGEE NATIONAL FOREST TO NEAR SHOPTON TO 8
MILES SOUTHEAST OF GOSHEN...MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
TROY...TUSKEGEE...UNION SPRINGS...BRUNDIDGE...NOTASULGA...MIDWAY...
BANKS...FRANKLIN...BEANS CROSSROADS...PICKETT...LAKE TUSKEGEE...
DAVISVILLE...TROY MUNICIPAL AIRPORT...SOCIETY HILL...TROY
UNIVERSITY...TUSKEGEE NATIONAL FOREST...HARDAWAY...LIVERPOOL...
ANTIOCH AND SHOPTON.

THIS INCLUDES INTERSTATE 85 BETWEEN MILE MARKERS 32 AND 42.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR SOUTHEASTERN
ALABAMA.

LAT...LON 3196 8603 3197 8600 3215 8598 3248 8578
      3255 8562 3250 8549 3250 8544 3218 8543
      3214 8541 3214 8543 3202 8543 3199 8559
      3186 8568 3178 8566 3174 8570 3163 8573
      3162 8611
TIME...MOT...LOC 0012Z 254DEG 44KT 3251 8563 3215 8591 3163 8604 

HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM
594 
WWUS54 KBMX 160023
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
623 PM CST MON FEB 15 2016

ALC011-087-109-160045-
/O.CON.KBMX.SV.W.0004.000000T0000Z-160216T0045Z/
MACON AL-PIKE AL-BULLOCK AL-
623 PM CST MON FEB 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR MACON...EASTERN PIKE AND BULLOCK COUNTIES...

AT 623 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TUSKEGEE NATIONAL FOREST TO NEAR FRANKLIN FIELD TO 7
MILES SOUTH OF BRUNDIDGE...MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
TROY...TUSKEGEE...UNION SPRINGS...BRUNDIDGE...NOTASULGA...MIDWAY...
BANKS...BEANS CROSSROADS...PICKETT...LAKE TUSKEGEE...DAVISVILLE...
SOCIETY HILL...TROY UNIVERSITY...TUSKEGEE NATIONAL FOREST...
LIVERPOOL...ANTIOCH...FRANKLIN FIELD...GUERRYTON...ABERFOIL AND
LINWOOD.

THIS INCLUDES INTERSTATE 85 BETWEEN MILE MARKERS 38 AND 42.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR SOUTHEASTERN
ALABAMA.

LAT...LON 3213 8590 3249 8572 3255 8562 3250 8549
      3250 8544 3218 8543 3214 8541 3214 8543
      3202 8543 3199 8559 3186 8568 3178 8566
      3174 8570 3163 8573 3162 8598
TIME...MOT...LOC 0023Z 241DEG 49KT 3250 8557 3220 8577 3162 8585 

HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM
796 
WWUS54 KBMX 160030
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
630 PM CST MON FEB 15 2016

ALC011-087-109-160045-
/O.CON.KBMX.SV.W.0004.000000T0000Z-160216T0045Z/
MACON AL-PIKE AL-BULLOCK AL-
630 PM CST MON FEB 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR EASTERN MACON...EASTERN PIKE AND BULLOCK COUNTIES...

AT 630 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TUSKEGEE NATIONAL FOREST TO NEAR ABERFOIL TO NEAR
BRUNDIDGE...MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
TUSKEGEE...UNION SPRINGS...BRUNDIDGE...NOTASULGA...MIDWAY...BANKS...
PICKETT...LAKE TUSKEGEE...DAVISVILLE...SOCIETY HILL...TUSKEGEE
NATIONAL FOREST...GUERRYTON...ABERFOIL...CREEK STAND...MOTON FIELD
MUNICIPAL AIRPORT...JOSIE...MONTICELLO...SEDGEFIELD...PEROTE AND
HAMILTON CROSSROADS.

THIS INCLUDES INTERSTATE 85 NEAR MILE MARKER 42.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR SOUTHEASTERN
ALABAMA.

LAT...LON 3162 8586 3208 8579 3253 8566 3255 8562
      3250 8549 3250 8544 3218 8543 3214 8541
      3214 8543 3202 8543 3199 8559 3186 8568
      3178 8566 3174 8570 3163 8573
TIME...MOT...LOC 0030Z 260DEG 44KT 3250 8559 3210 8571 3165 8579 

HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 3:00 PM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Feb 15, 3:00 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
300 PM CST MON FEB 15 2016

.UPDATE...
MESOSCALE UPDATE.

&&

.DISCUSSION...

AT 21Z...SURFACE THERMAL GRADIENT HAS BECOME DIFFUSE ACROSS OUR
SOUTHWEST COUNTIES AS ONGOING RAIN AND THUNDERSTORM ACTIVITY HAS
HELPED TO REDUCE INSTABILITY. HOWEVER...WE CONTINUE TO WATCH
THUNDERSTORMS MOVING EAST OUT OF EAST-CENTRAL MISSISSIPPI.

THERMAL GRADIENT SHARPENS FURTHER EAST ACROSS OUR SOUTHERN
COUNTIES FROM NEAR SELMA IN DALLAS COUNTY TO ACROSS SOUTHERN
AUTAUGA AND ELMORE COUNTIES AND FURTHER EAST TO BETWEEN ALEXANDER
CITY AND AUBURN.

BREAKS IN THE CLOUD COVER CONTINUE TO ALLOW TEMPERATURES TO REACH
INTO THE LOWER 70S ACROSS OUR SOUTHEAST COUNTIES
(PIKE...BARBOUR...RUSSELL...MACON). HIGHER DEW POINTS HAVE HAD
DIFFICULTY ADVECTING INTO THIS AREA AND THAT WILL LIMIT CONVECTIVE
POTENTIAL TO A DEGREE. WARM ADVECTION IS EXPECTED TO CONTINUE AND
WILL LIKELY INCREASE LATER THIS AFTERNOON AND EVENING AS A LOW
LEVEL JET STRENGTHENS ACROSS MUCH OF CENTRAL ALABAMA.

REGIONAL RADAR MOSAICS SHOW WIDESPREAD SHOWER AND THUNDERSTORM
ACTIVITY GENERALLY ALONG AND WEST OF I-65 ACROSS SOUTHWEST ALABAMA
STRETCHING ACROSS MUCH OF THE NORTHERN PORTION OF OUR CWA AND
THIS ACTIVITY IS MOVING NORTHEAST ABOUT 35 KNOTS.

NEXRAD VAD WIND PROFILES CONTINUE TO INDICATE VEERING WINDS AT BMX
WITH A LOW LEVEL JET PRESENT AT ABOUT 5000 FT. VEERING WINDS ALSO
PRESENT AT MXX THOUGH NOT AS PRONOUNCED AS AT BMX CURRENTLY.

CONVECTIVE DEVELOPMENT TO OUR SOUTH AND IN OUR SOUTHERN COUNTIES
CONTINUES TO HELP LIMIT THE ADVECTION OF MORE UNSTABLE AIR
NORTHWARD THOUGH THIS IS NOT LIMITING ADVECTION INTO OUR SOUTHEAST
COUNTIES.

JH/05

&&

.AVIATION...
18Z TAF DISCUSSION.

PERIODS OF SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE ACROSS
TCL/BHM/EET/ANB/ASN THIS AFTERNOON AND EVENTUALLY AFFECT MGM/TOI
LATER THIS AFTERNOON. GENERALLY MVFR CIGS/VIS ARE EXPECTED WITH
OCCASIONAL DROPS TO IFR VIS/CIGS POSSIBLE IN HEAVIER SHOWERS. WILL
ISSUE AMENDMENTS AS NECESSARY. LINE OF SHOWERS AND STORMS WILL
MOVE ACROSS THE AREA LATER THIS AFTERNOON AND THIS EVENING
ASSOCIATED WITH A COLD FRONT. RAIN WILL COME TO AN END BEHIND THE
FRONT BUT IFR CIGS WILL DEVELOP BEHIND THE FRONT AND CONTINUE
THROUGH THE OVERNIGHT. SOME IMPROVEMENT IS EXPECTED TOMORROW
MORNING. SOUTHERLY TO SOUTHEASTERLY WINDS WILL BE GUSTY THIS
AFTERNOON TO AROUND 20 KTS.

32/DAVIS

&&

.FIRE WEATHER...

WIDESPREAD RAIN AND THUNDERSTORMS EXPECTED THROUGH TONIGHT. DRY
CONDITIONS RETURN TO MOST OF THE AREA ON TUESDAY AND WILL REMAIN
THROUGH THE END OF THE END. NO CRITICAL FIRE WEATHER CONCERNS
EXPECTED.

&&

.PREV DISCUSSION...
/ISSUED 225 PM CST MON FEB 15 2016/

DISCUSSION...
TUESDAY THROUGH MONDAY.

AFTER THE FRONT ITSELF CLEARS OUT TONIGHT...THE UPPER LOW WILL WORK
INTO THE AREA DURING THE DAY TUESDAY. THERE WILL BE A SLIGHT CHANCE
AT SEEING SOME MORE RAIN ACROSS THE THE NORTHERN PORTIONS OF THE
AREA...SO CONTINUED WITH ISOLATED TO SCATTERED SHOWERS THROUGH
TUESDAY EVENING. ONCE THIS SYSTEM CLEARS WE ARE GOING TO HIGH AND
DRY THROUGH FRIDAY AS HIGH PRESSURE BUILDS IN THE GULF AND SLIDES
SLOWLY EAST-NORTHEAST THROUGH THE WEEK. FAIRLY MILD TEMPERATURES
WILL BE IN PLACE THROUGH THE END OF THE WEEK.

A COLD FRONT WILL APPROACH ON FRIDAY BUT WILL LIKELY BE HELD UP DUE
THE HIGH PRESSURE IN PLACE. THERE WILL FINALLY BE A LITTLE PUSH TO
THE SOUTH ON SATURDAY AS THE RIDGE BEGINS TO FLATTEN AND THE MAIN
CENTER OF THE HIGH PRESSURE REGRESSES TO THE WEST. HOWEVER THE HIGH
PRESSURE NEVER REALLY GETS PUSHED OUT ENOUGH TO ALLOW THE FRONT TO
PUSH ON THROUGH THE AREA UNTIL EARLY NEXT WEEK. SO WE COULD WIND UP
SEEING QUITE A GRADIENT IN RAIN CHANCES SUNDAY AND MONDAY FROM NORTH
TO SOUTH AND THE POSSIBILITY OF FLOODING ACROSS THE NORTH. MORE ON
THAT OVER THE NEXT FEW DAYS AS THE MODELS COME INTO BETTER
AGREEMENT.

16

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     39  59  37  55  34 /  90  20  20   0   0
ANNISTON    39  60  38  57  35 /  90  20  20   0   0
BIRMINGHAM  41  61  39  58  37 /  80  10  10   0   0
TUSCALOOSA  40  63  39  61  38 /  70  10   0   0   0
CALERA      40  62  40  59  39 /  80  10  10   0   0
AUBURN      41  61  40  60  39 / 100  10  10   0   0
MONTGOMERY  41  65  41  63  39 /  90  10   0   0   0
TROY        43  65  42  63  40 /  90  10   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Feb 15, 5:03 PM CST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
503 PM CST MON FEB 15 2016

ALZ011>015-017>050-170215-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
503 PM CST MON FEB 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE SOUTHERN HALF OF THE
FORECAST AREA THROUGH 9 PM THIS EVENING. THE GREATEST THREAT APPEARS
TO BE DAMAGING WINDS UP TO 70 MPH...BUT BRIEF TORNADOES ARE POSSIBLE.
THE GREATEST POTENTIAL FOR SEVERE WEATHER IS NEAR AND SOUTH OF A
LINE FROM MARION...TO PRATTVILLE ...TO OPELIKA.

IN ADDITION...HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING
ACROSS ALL OF CENTRAL ALABAMA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NEEDED THROUGH THIS EVENING.

In the hours before

Special weather statement, Feb 15, 12:55 PM CST, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1255 PM CST MON FEB 15 2016

ALZ031-151930-
GREENE AL-
1255 PM CST MON FEB 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GREENE COUNTY UNTIL 130
PM CST...

AT 1255 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WEST GREENE...OR 10 MILES NORTHWEST OF EUTAW...MOVING NORTHEAST
AT 45 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
UNION...MANTUA...JENA...KNOXVILLE...WEST GREENE...CLINTON...LEWISTON
AND SNODDY.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 45 AND 52.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3304 8805 3304 8803 3305 8804 3305 8803
      3307 8803 3308 8797 3312 8793 3312 8791
      3315 8784 3302 8783 3301 8771 3300 8772
      3282 8801 3295 8815
TIME...MOT...LOC 1855Z 228DEG 39KT 3294 8802

87/GRANTHAM
Special weather statement, Feb 15, 3:19 PM CST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
319 PM CST MON FEB 15 2016

ALZ044-152215-
MONTGOMERY AL-
319 PM CST MON FEB 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MONTGOMERY COUNTY UNTIL
415 PM CST...

AT 318 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DAVENPORT...OR 12 MILES EAST OF FORT DEPOSIT...MOVING NORTHEAST AT 40
MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EASTERN MONTGOMERY...PIKE ROAD...MOUNT MEIGS...AUBURN UNIVERSITY IN
MONTGOMERY...SELLERS...WAUGH...PINEDALE...RAMER...SNOWDOUN...
NAFTEL...DAVENPORT...STRATA...EASTDALE MALL...SPRAGUE...BRASSELL...
BARACHIAS...CECIL...CARTERS HILL AND MITYLENE.

THIS INCLUDES INTERSTATE 85 BETWEEN MILE MARKERS 6 AND 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3205 8630 3205 8641 3210 8641 3243 8619
      3244 8618 3243 8615 3243 8613 3242 8612
      3242 8609 3241 8605 3242 8603 3234 8599
      3232 8596 3230 8595 3228 8592 3227 8598
      3225 8599 3225 8600 3221 8600 3196 8630
TIME...MOT...LOC 2118Z 219DEG 34KT 3205 8637

87/GRANTHAM
Local storm report, Feb 15, 4:39 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
439 PM CST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     6 NE CUBA               32.49N 88.30W
02/15/2016                   SUMTER             AL   EMERGENCY MNGR

            TREE DOWN ON A HOME ON CONTI ST IN YORK

&&

DAVIS
Local storm report, Feb 15, 5:43 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
543 PM CST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     TSTM WND DMG     3 S CECIL               32.27N 86.00W
02/15/2016                   MONTGOMERY         AL   LAW ENFORCEMENT

            NEAR THE INTERSECTION OF FLOWERS ROAD AND MATTHEWS ROAD.
            A FEW BARNS DAMAGED, DAMAGE TO A TIN ROOF, A FEW TREES
            DOWN. POSSIBLE TORNADO. TIME ESTIMATED BY RADAR.

&&

JH

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 12:55 PM CSTSpecial Weather StatementBMXGreene35 min
Feb 15, 3:19 PM CSTSpecial Weather StatementBMXMontgomery56 min
Feb 15, 3:48 PM CSTSevere Thunderstorm WarningBMXGreene, Hale, Marengo, Sumter57 min
Feb 15, 4:05 PM CSTTornado WarningBMXElmore, Macon, Montgomery25 min
Feb 15, 4:27 PM CSTSevere Thunderstorm WarningBMXBibb, Dallas, Perry43 min
Feb 15, 4:50 PM CSTAreal Flood AdvisoryBMXWalker3 hr
Feb 15, 4:57 PM CSTSevere Thunderstorm WarningBMXMontgomery48 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.